Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 126, NWS Kansas City, MO

May 24, 2011Atchison County, Doniphan County, Kansas; Buchanan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2011, 11:16 AM CDT for Atchison County, Doniphan County, Kansas; Buchanan County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 11:16 AM CDT (16:16 UTC)
Expired
May 24, 2011, 12:00 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO

The radar

The Topeka radar (KTWX), 128 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:20 AM CDTHAIL 1.75Lancaster Ks, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-381 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WUUS53 KEAX 241616
SVREAX
KSC005-043-MOC021-241700-
/O.NEW.KEAX.SV.W.0126.110524T1616Z-110524T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 AM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  DONIPHAN COUNTY IN NORTHEAST KANSAS...
  NORTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...

* UNTIL NOON CDT

* AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  LANCASTER...OR 10 MILES NORTH OF NORTONVILLE...AND MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATCHISON...TROY...WATHENA...ELWOOD...ST. JOSEPH...RUSHVILLE...
  BENDENA...DONIPHAN AND ST. JOSEPH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3961 9544 3966 9537 3966 9534 3967 9534
      3986 9506 3987 9503 3990 9501 3990 9497
      3987 9493 3985 9494 3984 9492 3984 9489
      3968 9471 3946 9531
TIME...MOT...LOC 1616Z 236DEG 26KT 3959 9527
WIND...HAIL 60MPH 1.00IN

$$

HAWBLITZEL
2 follow-up statements
402 
WWUS53 KEAX 241622
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 AM CDT TUE MAY 24 2011

KSC005-043-MOC021-241700-
/O.CON.KEAX.SV.W.0126.000000T0000Z-110524T1700Z/
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-
1122 AM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUCHANAN...DONIPHAN AND EASTERN ATCHISON COUNTIES UNTIL NOON CDT...

AT 1120 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL IN LANCASTER.  THIS STORM 
WAS LOCATED 7 MILES NORTHWEST OF ATCHISON...MOVING NORTHEAST AT 30 
MPH. DAMAGING WINDS TO 60 MPH ARE ALSO POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ATCHISON...TROY...WATHENA...ELWOOD...ST. JOSEPH...RUSHVILLE...
  BENDENA...DONIPHAN AND ST. JOSEPH AIRPORT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 40 AND 46.
  I-229 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3961 9544 3966 9537 3966 9534 3967 9534
      3986 9506 3987 9503 3990 9501 3990 9497
      3987 9493 3985 9494 3984 9492 3984 9489
      3968 9471 3946 9531
TIME...MOT...LOC 1621Z 236DEG 26KT 3961 9523
WIND...HAIL 60MPH 1.75IN

$$

HAWBLITZEL
105 
WWUS53 KEAX 241640
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 AM CDT TUE MAY 24 2011

KSC005-043-MOC021-241700-
/O.CON.KEAX.SV.W.0126.000000T0000Z-110524T1700Z/
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-
1140 AM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUCHANAN...DONIPHAN AND NORTHEASTERN ATCHISON COUNTIES UNTIL NOON
CDT...

AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES
NORTH OF ATCHISON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  TROY...WATHENA...ELWOOD...ST. JOSEPH...RUSHVILLE...DONIPHAN AND ST.
  JOSEPH AIRPORT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 40 AND 46.
  I-229 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3986 9506 3987 9503 3990 9501 3990 9497
      3987 9493 3986 9494 3984 9492 3984 9489
      3982 9487 3968 9471 3950 9520 3971 9528
TIME...MOT...LOC 1640Z 236DEG 26KT 3966 9511
WIND...HAIL 60MPH 1.75IN

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:07 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, May 24, 6:07 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT TUE MAY 24 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

AN ACTIVE WEATHER DAY IS IN STORE FOR MUCH OF THE CENTRAL PLAINS
THIS AFTERNOON AND THIS EVENING AS A LARGE STORM SYSTEM APPROACHES
THE REGION. A DEEP TROUGH WILL DIG SOUTHWARD INTO THE ROCKY MOUNTAIN
REGION TODAY...WITH AN UPPER LEVEL LOW MOVING EASTWARD INTO THE
CENTRAL PLAINS BY THIS EVENING.

AROUND 09Z THIS MORNING...THE SURFACE LOW ASSOCIATED WITH THIS
SYSTEM WAS SITUATED OVER THE OKLAHOMA/TEXAS PANHANDLES. WAA WILL SET
IN THIS MORNING AS THE WARM FRONT STRETCHES ACROSS NORTHEAST KANSAS
AND NORTHERN MISSOURI. CANNOT RULE OUT THE POTENTIAL THAT SCATTERED
CONVECTION COULD POP UP DURING MID/LATE MORNING HOURS. ANY
CONVECTION THAT DOES OCCUR COULD EFFECT THE ATMOSPHERIC CONDITIONS
FOR THE THE LARGER THUNDERSTORM OUTBREAK THAT IS EXPECTED TO BREW BY
LATE THIS AFTERNOON.

MODELS CONTINUE TO POINT TOWARD A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATE THIS AFTERNOON THROUGH THE EVENING HOURS ACROSS THE
CENTRAL PLAINS AS THE SURFACE LOW PROGRESSES EASTWARD INTO KANSAS. A
STRONG DRYLINE WILL BE PUSHING EASTWARD TOWARD SOUTH CENTRAL KANSAS
AND CENTRAL OKLAHOMA THIS AFTERNOON...AND MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT STORMS WILL INITIATE ALONG THIS DRY LINE IN THE
VICINITY OF A LINE STRETCHING FROM WICHITA TO OKLAHOMA CITY BETWEEN
22Z-00Z. WITH AT LEAST 3000-4000J/KG OF MUCAPE AND 45-50KTS OF 0-6KM
SHEAR IN PLACE OVER THAT REGION...STORMS ARE EXPECTED TO QUICKLY
BECOME SEVERE. ONCE THESE STORMS BEGIN TO INITIATE...THEY WILL
LIKELY FORM INTO A SQUALL LINE OVER SOUTHERN KANSAS INTO CENTRAL
MISSOURI AND RAPIDLY TRACK EASTWARD TOWARD THE KS/MO
BORDER...ARRIVING BETWEEN 01Z-04Z. ALTHOUGH CAPE AND SHEAR VALUES
LIKELY WILL NOT BE AS IMPRESSIVE OVER OUR FORECAST AREA COMPARED TO
FURTHER WEST...CONDITIONS APPEAR TO SUPPORT STRONG TO SEVERE STORMS
ACROSS THE FORECAST AREA...ESPECIALLY EXTREME EASTERN KANSAS AND
NORTHWEST AND WEST CENTRAL MISSOURI. AS THE LINE OF STORMS
APPROACHES THE KS/MO BORDER AND PROGRESSES EASTWARD INTO THE
FORECAST AREA...MODELS ARE SHOWING A LARGE AMOUNT OF DRY AIR BEING
ADVECTED INTO THE SYSTEM FROM THE SOUTHWEST...WHICH WILL PIVOT THE
TRACK OF STORMS FROM A NORTH-SOUTH ORIENTATION TO MORE OF A
NORTHWEST-SOUTHEAST ORIENTATION BY LATE EVENING OR OVERNIGHT. MAIN
SEVERE THREATS WITH THESE STORMS TUESDAY EVENING INTO EARLY
WEDNESDAY MORNING WILL BE STRAIGHT-LINE WINDS...LARGE HAIL...AND
ISOLATED TORNADOES.

BY WEDNESDAY MORNING...THE UPPER LEVEL LOW WILL BE SITUATED OVER
NORTHEAST KANSAS AND MOVE EASTWARD INTO THE REGION DURING THE
DAY...BRINGING ADDITIONAL PERIODS OF SHOWERS AND THUNDERSTORMS TO
THE AREA. HOWEVER...THE THREAT FOR SEVERE WEATHER WITH THESE STORMS
ON WEDNESDAY APPEAR TO BE LOW. THIS UPPER LOW WILL FINALLY MOVE EAST
OF THE REGION ON THURSDAY...RESULTING IN SHOWERS DIMINISHING FROM
WEST TO EAST DURING THE MORNING HOURS.

WITH THE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT HAVE BEEN
IMPACTING THE REGION FOR THE PAST SEVERAL DAYS AND ARE EXPECTED TO
CONTINUE FOR A FEW MORE DAYS...WE WILL BE CLOSELY MONITORING THE
RISK FOR LOCALIZED FLASH FLOODING AND STREAMS AND RIVERS TO BE ON THE
RISE AS PERIODS OF HEAVY RAIN ARE POSSIBLE ACROSS THE AREA.

THERE WILL BE A BRIEF DRY PERIOD THURSDAY NIGHT INTO FRIDAY BEFORE
ANOTHER UPPER LOW TRACKS EASTWARD ACROSS THE NORTHERN
PLAINS...CLIPPING THE REGION WITH SHOWERS AND THUNDERSTORMS FRIDAY
AND FRIDAY NIGHT. FROM THIS POINT ON IN THE FORECAST...MODELS ARE
STRUGGLING TO AGREE WITH THE UPPER LEVEL PATTERN...SO HAVE KEPT THE
FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK DRY. AS FOR
TEMPERATURES...HIGHS WILL DROP DOWN INTO THE 60S BY THURSDAY AS THE
STORM SYSTEM PUSHES EASTWARD...BUT THEN WILL START MODERATING INTO
THE 80S BY THE WEEKEND.

ACH

&&

.AVIATION...

FOR THE 12Z...A WARM FRONT WAS LOCATED IN SOUTHERN MISSOURI AND WILL
GRADUALLY SHIFT NORTH THROUGH MISSOURI THIS AFTERNOON. MAY SEE
ISOLATED THUNDERSTORM DEVELOP ANYTIME TODAY...BUT THE CHANCES ARE LOW.
FOR THIS MORNING...THE MODEL GUIDANCE HAS RECENTLY BEEN TOO BULLISH
WITH IFR AND MVFR CEILING DEVELOPMENT IN THIS MOIST ATMOSPHERE. CURRENT
OBSERVATIONS IN EASTERN KANSAS AND WESTERN MISSOURI DO NO REFLECT THE
MODEL GUIDANCE. AS INSOLATION INCREASES THIS MORNING...CANNOT RULE
OUT A PERIOD OF MVFR CEILINGS AS CUMULUS AND STRATOCU DEVELOP. IF A
BROKEN DECK FORMS...CEILINGS WILL RISE TO VFR BY EARLY AFTERNOON.
NEXT CONCERN IS THE RISK OF STRONG TO SEVERE THUNDERSTORMS SOMETIME
BETWEEN 00Z AND 06Z. GREATEST THREAT IS NEAR 06Z AS A STRONG STORM
APPROACHES. STORMS WILL ONLY LAST ABOUT 2 HOURS WITH MORE ISOLATED ACTIVITY
THEREAFTER.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 24, 5:00 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT TUE MAY 24 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
500 AM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS COULD POTENTIALLY DEVELOP ACROSS
THE OUTLOOK AREA THIS MORNING. HOWEVER THE MAIN FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT WILL BE THIS EVENING AS A STORM SYSTEM
MOVES ACROSS THE CENTRAL PLAINS. STORMS WILL LIKELY INITIATE ALONG A
LINE APPROXIMATELY STRETCHING FROM WICHITA KS TO OKLAHOMA CITY OK
LATE THIS AFTERNOON...DEVELOP INTO A SQUALL LINE...AND MOVE EASTWARD INTO
EASTERN KANSAS AND WESTERN MISSOURI BY EARLY THIS EVENING. SOME OF
THESE STORMS COULD BECOME STRONG TO SEVERE...WITH THE PRIMARY THREATS
BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS STORM SYSTEM WILL
CONTINUE TO IMPACT MUCH OF THE OUTLOOK AREA...ESPECIALLY NORTHERN AND
CENTRAL MISSOURI...DURING THE EARLY MORNING HOURS ON WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA
THROUGH THE DAY ON WEDNESDAY...HOWEVER THE THREAT FOR ANY SEVERE
WEATHER APPEARS TO BE LOW.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS
THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME
LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR
LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND
RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

ACH

In the hours before

Local storm report, May 24, 9:47 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 AM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HAIL             SPRING HILL             38.74N 94.82W
05/24/2011  E0.75 INCH       JOHNSON            KS   PUBLIC

&&

ADOLPHSON
Special weather statement, May 24, 9:49 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 AM CDT TUE MAY 24 2011

KSZ104-105-MOZ037-241515-
JACKSON MO-JOHNSON KS-WYANDOTTE KS-
949 AM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
UNTIL 1015 AM CDT...

AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING HILL...AND ANOTHER STRONG
THUNDERSTORM WAS DEVELOPING NEAR OVERLAND PARK. THESE STORMS ARE
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OLATHE...LENEXA...OVERLAND PARK...LEAWOOD...PRAIRIE VILLAGE...
  MERRIAM...MISSION...FAIRWAY...MISSION HILLS...GRANDVIEW...
  WESTWOOD...RAYTOWN...KANSAS CITY...MISSION WOODS...WESTWOOD
  HILLS...CLARE...STANLEY...LACKMANS AND ROELAND PARK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 1 AND 16.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 4.
  I-35 IN KANSAS BETWEEN MILE MARKERS 206 AND 235.
  I-435 LOOP FROM MILE MARKERS 0 TO 2...60 TO 83.
  I-470 BETWEEN MILE MARKERS 0 AND 16.

LAT...LON 3905 9470 3911 9460 3912 9457 3903 9433
      3884 9458 3885 9460 3883 9461 3874 9473
      3874 9498
TIME...MOT...LOC 1448Z 220DEG 20KT 3879 9483

HAWBLITZEL
Special weather statement, May 24, 10:12 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 AM CDT TUE MAY 24 2011

KSZ105-MOZ037-241545-
JACKSON MO-JOHNSON KS-
1012 AM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL
MISSOURI UNTIL 1045 AM CDT...

AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF OLATHE...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANDVIEW...OVERLAND PARK...LEAWOOD...PRAIRIE VILLAGE...MISSION
  HILLS...FAIRWAY...WESTWOOD...RAYTOWN...MISSION WOODS...WESTWOOD
  HILLS...STANLEY...ROELAND PARK AND UNITY VILLAGE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-435 LOOP FROM MILE MARKERS 63 TO 82.
  I-470 BETWEEN MILE MARKERS 0 AND 7.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3905 9463 3905 9461 3907 9461 3911 9457
      3896 9437 3884 9458 3885 9460 3883 9461
      3879 9469 3889 9479
TIME...MOT...LOC 1512Z 220DEG 16KT 3887 9470

HAWBLITZEL
Special weather statement, May 24, 10:26 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1026 AM CDT TUE MAY 24 2011

KSZ104-MOZ029-037-241600-
CLAY MO-JACKSON MO-WYANDOTTE KS-
1026 AM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...SOUTHERN
CLAY AND EASTERN WYANDOTTE COUNTIES UNTIL 1100 AM CDT...

AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KANSAS CITY KANSAS...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KANSAS CITY...NORTH KANSAS CITY...GLADSTONE...CLAYCOMO...LIBERTY...
  KANSAS CITY DOWNTOWN...NORTHMOOR...AVONDALE...OAKVIEW...PLEASANT
  VALLEY...GLENAIRE...OAKS...OAKWOOD...OAKWOOD PARK...RANDOLPH AND
  BIRMINGHAM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 4.
  I-70 IN KANSAS BETWEEN MILE MARKERS 417 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 21.
  I-635 BETWEEN MILE MARKERS 2 AND 8.
  I-435 LOOP FROM MILE MARKERS 43 TO 58.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3917 9466 3916 9466 3915 9464 3916 9460
      3925 9460 3937 9449 3921 9428 3904 9462
      3904 9465 3909 9474
TIME...MOT...LOC 1526Z 223DEG 28KT 3911 9461

CDB
Special weather statement, May 24, 10:57 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 AM CDT TUE MAY 24 2011

KSZ103-MOZ020-028-029-241630-
BUCHANAN MO-CLAY MO-LEAVENWORTH KS-PLATTE MO-
1057 AM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...NORTHWESTERN CLAY...
SOUTHERN BUCHANAN AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 1130 AM
CDT...

AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEAVENWORTH...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTON...PLATTE CITY...SMITHVILLE...TRACY...CAMDEN POINT...
  DEARBORN...FORT LEAVENWORTH...STILLINGS...FARLEY...EAST
  LEAVENWORTH...BEVERLY...HOOVER AND RIDGELY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-435 LOOP FROM MILE MARKERS 27 TO 33.
  I-29 BETWEEN MILE MARKERS 15 AND 34.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3942 9500 3942 9497 3944 9498 3961 9477
      3947 9460 3946 9460 3945 9458 3941 9452
      3919 9497 3933 9510
TIME...MOT...LOC 1558Z 240DEG 42KT 3931 9493

HAWBLITZEL
Special weather statement, May 24, 11:00 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 AM CDT TUE MAY 24 2011

KSZ025-102-241630-
ATCHISON KS-DONIPHAN KS-
1100 AM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN AND
ATCHISON COUNTIES UNTIL 1130 AM CDT...

AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EFFINGHAM...OR 7 MILES NORTHWEST OF
NORTONVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANCASTER...DENTON...FARMINGTON...HURON...SEVERANCE AND DONIPHAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3966 9542 3966 9534 3973 9534 3981 9527
      3964 9504 3963 9506 3961 9505 3942 9538
      3953 9555
TIME...MOT...LOC 1600Z 220DEG 20KT 3952 9539

HAWBLITZEL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:49 AM CDTSpecial Weather StatementEAXJohnson26 min
May 24, 11:00 AM CDTSpecial Weather StatementEAXAtchison30 min
May 24, 11:53 AM CDTSpecial Weather StatementEAXDoniphan52 min
May 24, 11:56 AM CDTSevere Thunderstorm WarningEAXDoniphan34 min
May 24, 12:09 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte51 min
May 24, 2:32 PM CDTRiver Flood WarningEAXAtchison, Leavenworth51 hr
May 23, 8:07 PM CDTSpecial Weather StatementEAXCarroll23 min
May 24, 10:12 AM CDTSpecial Weather StatementEAXJackson33 min
May 24, 10:26 AM CDTSpecial Weather StatementEAXClay34 min
May 24, 10:57 AM CDTSpecial Weather StatementEAXPlatte33 min
May 24, 12:57 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Jackson, Lafayette, Ray48 min
May 24, 1:43 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Johnson, Lafayette, Pettis, Ray and 1 more47 min
May 24, 2:28 PM CDTSpecial Weather StatementEAXChariton, Cooper, Howard, Randolph, Saline62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.